MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA19
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a mitroflow cna19 was implanted in aortic position; the patient has also received a competitor's valve in the mitral position.The manufacturer was informed that the device was explanted on (b)(6) 2020 due increase in pressure difference.At the time of the re-intervention, when the aorta was opened, the stent post of crown cna19 valve was found fallen inward and the valve itself had twisted resulting in stenosis.The patient ultimately received a perceval pvs21.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna19, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.
 
Additional Manufacturer Narrative
The device involved in the reported event was returned to the manufacturer for investigation.After decontamination, the prosthesis was visually inspected and appeared deformed.The stent was then removed from pericardium tissue and it was visually inspected to confirm its integrity.After removal from the pericardium and dacron, the inspection performed on the stent confirmed the absence of breaks despite a significant deformation.A dimensional and geometrical analysis was conducted by means of profile projector in order to verify and document the shape and dimension of the deformity.The visual inspection performed confirmed the absence of pre-existing manufacturing defects or structural breakage.Based on the performed analysis, the cause of the stent deformation can be reasonably associated to a mishandling ¿ a squeeze of the post i and iii of the prosthesis, in radial direction and to the center of the valve ¿ that occurred at the time of the implant procedure.This manipulation resulted in a permanent deformation that compromised the correct kinematic behavior of the prosthesis.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key10972608
Report Number1718850-2020-01211
Device Sequence Number14261700
Product Code LWR
UDI-Device Identifier00896208000504
UDI-Public(01)00896208000504(240)CNA19(17)201231
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2021
Report Date (Section F) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberCNA19
Device Catalogue NumberCNA19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/17/2020
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer11/11/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/11/2020
02/27/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date01/15/2021
02/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight56